It is currently Sun Aug 20, 2017 8:05 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: I am so ready
PostPosted: Fri Feb 24, 2012 1:40 pm 
Offline
Average Poster
Average Poster

Joined: Fri Feb 24, 2012 1:20 pm
Posts: 17
Hello, I have been on Opana ER for over 5 years. I got into trouble overusing a few years back and my MD increased the ER but would not give me anything for breakthrough. I'm not complaining, I understand. However I just got into a vicious cycle of over using because of breakthrough pain . In 6 days, I start suboxone therapy to hopefully stop the opiates. I am scared to death. Mostly the withdrawal symptoms that have to come the day before starting the medicine. I'm also afraid of pain. I don't really know what my pain status will be since I am truly hooked on opiates. I hve heard that sometimes being on opiates for a long period time can actually cause pain. Has anyone heard of this? I have read some great inspiring stories about suboxone. I hope I am not disappointed. The extended release version of Opana (and I don't know if this is true for all of these kind of medicines) never seemed to last 12 hours before my next dose. Another reason why I use more than I should It just sees like I'm not getting high just chasing symptoms from the opiate wearing off. I am very very tired of this roller coaster. Please, please let this be my answer!


Top
 Profile  
 
 Post subject:
PostPosted: Fri Feb 24, 2012 2:57 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 10, 2011 10:04 pm
Posts: 421
Location: California, San Diego
Being in withdrawl will cause you to experience pain in various forms. This is likely what they are talking about when they say opiates cause pain.( Just a guess) Good luck & welcome to the forum...


Top
 Profile  
 
 Post subject:
PostPosted: Fri Feb 24, 2012 3:53 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hi Island Irish Lady (ain't no way I'm calling you a witch!! :lol: ),

Welcome to the forum!

I think you may be referring to "opioid-induced hyperalgesia." Hyperalgesia is basically an increased sensitivity to pain. Wikipedia has a good explanation, here's the link. http://en.wikipedia.org/wiki/Opioid-ind ... peralgesia

I remember before I got on Suboxone, I was very concerned about my pain being treated adequately with Suboxone. Suboxone treated my pain just fine.

BTW, I'm 99% sure that I suffered from opioid-induced hyperalgesia because it wasn't until I got off all pain meds and quit Suboxone that my pain really went away. If I suffer pain from my injuries nowadays, I pop a couple of Advil and I'm good to go.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group